It's later enough. Today I'll talk about the progress and set-backs with my health.
If I've seemed at all unlike myself lately, there's a reason for it. The last medication I was put on to combat my neuropathies caused me to be miserable. Aside from randomly forgetting key moments in my day-to-day life, I was more or less angry all of the time. So if I have been short with you, or distant, it's nothing you did at all. Anti-convulsants effect the body in such a way that there's really no combating how they effect your mood other than not taking them at all. And even that is a tricky fix, because you need to be weened off of them. You cannot just quit.
There is a reason they warn of the severity of the side effects for Anti-convulsants. I didn't take them seriously at first, I definitely take them seriously now. I mean, honestly, who wants to think that the medicine you're taking may cause you to become a homicidal maniac? It seems so far fetched.
For about the last month or so I have been irritated all the time. Seriously. All of the time. For no tangible reason -- though outside irritants such as someone showing up late, or finding a dirty dish after having washed the rest would further irritate me to the point of rage. One afternoon it was so bad I actually had to remove myself from society and just lay down because my urge to punch someone or something was so intense that I wasn't sure if I could stop myself.
I would say that in such a case, the benefits are not worth the side effects. Sure, to not be in constant discomfort from my hands and feet would be grand. But not at the cost of my happiness. You can't be happy when you're inexplicably enraged 80% of the time. You just can't, and as a normally upbeat, contented individual, losing that is unacceptable.
I kept taking the medication in hopes that the side effects would be a temporary thing, as is the case with most medications when you first begin them. After a month however, I was still experiencing the full range of side effects.
So my doctor has prescribed a new drug, which I'm introducing into my regimen as I phase the old one out. This one works in a different way, so ideally I will better tolerate it. It does have side effects (all medications do) but they aren't as life-altering as what I was experiencing before. With this I may experience dizziness, dry mouth, increase in appetite, nervousness, drowsiness, sensitivity to sunlight, and possibly hypnagogia. That's the state of mind between waking and sleeping, where you're aware yet not completely.
Which compared to, radical mood swings, suicidal tendencies, irritation, amnesia, and a plethora of others, is a significantly better outlook. Even if I got all of them at once. :P
I've also got an appointment with a neurologist on the 30th of this month to see if he can discover anything that may have been over-looked back in Ohio. Where there was only 1 neurologist in the state and I had to wait 8 or more months to even get an appointment. Here I got in within a couple of weeks and get this, the neurologist's practice is next door to the primary care physician I already see. If getting in to see doctors were this swift back East, maybe I would've seen some progress already.